POSITION STATEMENTS

For Healthcare Professionals

November 27, 2012

Prolia and Atypical Fractures

An atypical femoral fracture is an uncommon type of hip fracture which has been associated with long term use of certain osteoporosis medications. This type of hip fracture affects the […]
June 27, 2012

Bisphosphonates and atypical fractures

We are aware of recent media reports that long-term use of bisphosphonates for osteoporosis (sold under the names of Fosamax [alendronate] and Actonel [risedronate]) may be associated with the occurrence […]
April 11, 2012

New Study Confirms that Potential Side Effect of Bisphosphonate Therapy on the Eyes is Very Rare

A recently released Canadian research study confirms what has been shown in past preliminary studies; – inflammation of the eye as a possible side effect of bisphosphonate therapy is very […]
August 27, 2010

Osteoporosis Canada Statement on Esophageal Cancer and Bisphosphonate Use

No link between the use of bisphosphonates and the risk of cancer of the esophagus or stomach has also been noted in a recent large study from the UK. This […]
May 27, 2010

High-Dose Oral Vitamin D and Falls and Fractures

A recent study, Annual High-Dose Oral Vitamin D and Falls and Fractures in Older Women, published in the Journal of the American Medical Association (JAMA), showed that a single large […]
July 14, 2009

The reported association between use of zoledronic acid (Aclasta) and renal impairment

We are aware of a recent Food and Drug Administration (FDA) publication that reports on the association between use of zoledronic acid (Aclasta) and renal impairment. 1 We recognize that […]
November 27, 2008

Fosamax and atrial fibrillation: Osteoporosis Canada responds

We are aware of recent press reports concerning the link between two drugs for osteoporosis (alendronate and zoledronate) and the occurrence of a heart condition characterized by an irregular heart […]
January 22, 2008

Osteonecrosis & Bisphosphonate position statement

Prepared and reviewed by members of the Scientific Advisory Council of Osteoporosis Canada • Dr. Rick Adachi, Rheumatologist, McMaster University • Dr. Robert Josse, Endocrinologist, University of Toronto • Dr. […]
June 13, 2007

Osteonecrosis of the Jaw

A number of recent medical reports have linked high doses of intravenous bisphosphonates given to patients for the treatment of multiple myeloma, breast cancer or other cancers, to a condition […]
© Osteoporosis Canada, 2023
Charitable Registration No. 89551 0931 RR 0001